MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG CUSTOMIZED MAND. RECON PLATE20, HEMI; IMPLANT

STRYKER LEIBINGER FREIBURG CUSTOMIZED MAND. RECON PLATE20, HEMI; IMPLANT
Model Number 78-30020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that a cci was removed due to patient having cancer return.However, upon opening the site it was noticed that the plate had broke by a screw hole, and it was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a hole, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 2.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer and the changes of the surface¿s structure in the area of the breakage.The fracture surfaces were partially leveled due to friction with the counterpart.The non-destroyed fracture surfaces (rest) show the appearance of a forced rupture.The fractographic investigations with sem show a structure of a ductile forced rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.The device history records (design proposal, manufacturing documents, inspection plan, inspection drawing and release report) for article# (b)(4), lot # 1603091006 indicate that 1 patient specific device was manufactured and finally packed on 2016-03-23 with no reported discrepancies.To obtain more details about the complained event, the sales rep was contacted, and several answers received.The stryker cmf¿s stryker health care professional was contacted in order to assess the provided information ¿(¿) looks like a fatigue fracture of the plate.Everything was positioned correctly.(¿)¿ in sum, all performed investigations indicate that the plate broke due to a forced rupture in combination with a fatigue breakage.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
CUSTOMIZED MAND. RECON PLATE20, HEMI
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9233100
Report Number0008010177-2019-00065
Device Sequence Number16887213
Product Code JEY
UDI-Device Identifier07613252599647
UDI-Public07613252599647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-30020
Device Catalogue Number78-30020
Device Lot Number1603091006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1